Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Reishi mushroom, itchy vulva, skin peeling between legs. Should I be concerned?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hey. I was taking reishi mushroom about 1600 mg a day in May and I am not sure what caused it, my vulva has been itchy for a month and skin peeling between the legs. Should I be concerned?
Posted Tue, 10 Jul 2012 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

The possible causes for your symptoms are,

-reishi mushrooms said to cause amplification of allergies when used in regular basis,

-infections of lower genital tract:especially fungal infection is known to cause peeling of skin and itchy local parts.

-contact dermatitis: when material used for inner ware causes allergy or
allergy to pads used during menstrual cycle can cause these symptoms

-diabetes mellitus: achanthosis nigricans is a condition that can occur in diabetes, where discoloration of skin over groin area can be seen, sometimes itching and peeling of the skin of local parts can be seen due to increased suspectability to infections.

so you better once consult gynecologist and undergo physical examination and investigations like blood sugar levels which will probably detect cause and treatment can be given accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor